MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE

LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 151-265
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the reported event it is hypothesized that during use an excessive torsional force was applied to the shaver which exceeded the mechnical strength of the distal tip.Dense bone, off-axis loading, and/or utilization of the device to open a collapsed disc space may have potentially contributed to excessive torsional loading during use resulting in the reported failure.
 
Event or Problem Description
It was reported that "during disc prepation, the 7mm rotate shaver broke off in the l5-s1 space.There was a 1-hour delay for microscope to be brought in to aid in seeing frgaments.The surgeon had to widen the disc space to access the broken piece.".

Brand Name
PROLIFT
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer (Section G)
LIFE SPINE, INC.
13951 quality drive
huntley IL 60142
Manufacturer Contact
angela batker
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key19024637
Report Number3004499989-2024-00003
Device Sequence Number3772827
Product Code MAX
UDI-Device Identifier00190837031084
UDI-Public(01)00190837031084
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number151-265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2024
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight105 KG